Title: Alternating hashing for expansible files
Authors: Chang, YI
Lee, CI
Department of Computer Science
Keywords: access methods;dynamic storage allocation;file organization;file system management;hashing
Issue Date: 1-Jan-1997
Abstract: In this paper, we propose a generalized approach for designing a class of dynamic hashing schemes which require no index and have the growth of a file at a rate of n+1/n per full expansion, where n is the number of pages of the file, as compared to a rate of two in linear hashing. Based on this generalized approach, we derive a new dynamic hashing scheme called alternating hashing, in which, when a split occurs in page k, the data records in page k will be redistributed to page k and page (k + 1), or page k and page (k - 1), according to whether the value of level dis even or odd, respectively. (Note that a level is defined as the number of full expansions happened so far.) From our performance analysis, given a fixed load control, the proposed scheme can achieve nearly 97% storage utilization as compared to 78% storage utilization by using linear hashing.
URI: http://dx.doi.org/10.1109/69.567061
ISSN: 1041-4347
DOI: 10.1109/69.567061
Volume: 9
Issue: 1
Begin Page: 179
End Page: 185
Appears in Collections:Articles

Files in This Item:

  1. A1997WQ61200015.pdf